Oklahoma, 2012Flood in Oklahoma, January 25 to 27, 2012
January 25 to 27, 2012 · NWS TSA · 1 event in 1 county or zone
A significant rainfall event evolved across southeastern Oklahoma on the 24th and 25th as a strong low pressure system moved across northern Texas, resulting in heavy and somewhat persistent rainfall across the region. Much of southeastern Oklahoma received between three and four inches of rain during this event with some locations receiving almost seven inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant rainfall event evolved across southeastern Oklahoma on the 24th and 25th as a strong low pressure system moved across northern Texas, resulting in heavy and somewhat persistent rainfall across the region. Much of southeastern Oklahoma received between three and four inches of rain during this event with some locations receiving almost seven inches. This heavy rainfall resulted in moderate flooding of the Poteau River near Panama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 25, 3:44 PM CST, 1 minute earlier.
Area forecast discussion, Jan 25, 3:44 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
344 PM CST WED JAN 25 2012
.DISCUSSION...
PRECIP HAS LIFTED QUICKLY NORTHEAST THIS AFTERNOON.
ONLY HEAVY RAIN LEFT AT THIS TIME IS IN NORTHEAST
CARROLL COUNTY. FLOOD WATCH TO BE CANCELLED BEFORE
4PM. FLOOD WARNINGS SOUTHEAST OKLAHOMA WEST CENTRAL
ARKANSAS WILL REMAIN FOR AREAS OF PONDING WATER.
LARGE AREA OF STORM TOTAL PRECIP..FROM OBSERVED DATA
OF THREE TO FOUR INCH RAINFALL TOTALS FROM ABOUT THE
CANADIAN RIVER SOUTH IN SOUTHEAST OKLAHOMA OVER INTO
ADJACENT WEST CENTRAL ARKANSAS. ISOLATED RAIN NEAR
FIVE INCHES.
UPPER LOW TRACK FROM TEXAS EAST TO LOWER MISSISSIPPI
VALLEY NECESSITATES LOW POPS SOUTHEAST THURSDAY.
NEXT MINOR WAVE WITHIN A FAST NORTHWEST FLOW FRIDAY
EVENING WILL BE MOISTURE CHALLENGED. LOW CHANCE POP.
COLD AIR TRAILS THAT COLD FRONT / RH SUCH THAT WHITE
PRECIP UNLIKELY AND REMOVED FROM EARLIER FORECAST.
WARMUP STARTS SUNDAY INTO EARLY NEXT WEEK AS UPPER
FLOW TURNS MORE WESTERLY. DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 39 59 30 58 / 10 10 0 10
FSM 42 54 31 58 / 70 40 0 0
MLC 44 57 32 59 / 50 40 0 0
BVO 33 60 26 59 / 10 10 0 20
FYV 39 55 26 56 / 70 30 0 10
BYV 37 55 30 54 / 70 30 0 10
MKO 40 57 30 57 / 40 30 0 10
MIO 37 57 29 58 / 10 10 0 20
F10 42 59 34 58 / 20 20 0 10
HHW 46 57 33 60 / 60 50 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR ARZ002-ARZ010-ARZ011-ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....21Hazardous weather outlook, Jan 25, 12:43 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1243 PM CST WED JAN 25 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1243 PM CST WED JAN 25 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...CRITICAL.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
AN ADDITIONAL INCH OR SO OF RAINFALL IS POSSIBLE... WHICH COULD
CAUSE SOME LOCALIZED FLOODING. THERE WILL BE A LIMITED RISK OF A
SEVERE THUNDERSTORM TONIGHT ACROSS THE SAME AREA... MAINLY FOR HAIL AS
ELEVATED INSTABILITY INCREASES... WITH THE BEST CHANCE OF THIS
NEAR THE RED RIVER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A LIGHT DUSTING OF SNOW IS EXPECTED FRIDAY NIGHT MAINLY ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE BETTER
CHANCES NEAR THE KANSAS AND MISSOURI BORDERS.
STRONG SOUTHERLY WINDS ARE EXPECTED ON MONDAY AS HIGH PRESSURE
SLIDES INTO THE SOUTHEAST CONUS...AND A LEE TROUGH DEVELOPS OVER
THE HIGH PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jan 25, 1:03 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
103 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD 2 SE ANTLERS 34.21N 95.60W
01/25/2012 PUSHMATAHA OK LAW ENFORCEMENT
ROAD WASHED OUT BETWEEN ANTLERS AND RATTAN
1235 PM FLOOD 3 NE RED OAK 34.98N 95.04W
01/25/2012 LATIMER OK LAW ENFORCEMENT
ROAD WASHED OUT NEAR NE 180 ROAD AND NE 1188 AVE
1240 PM FLOOD 2 SW MULDROW 35.39N 94.62W
01/25/2012 SEQUOYAH OK LAW ENFORCEMENT
SEVERAL ROADS WITH WATER OVER ROADWAY 2 TO 3 INCHES.
1250 PM FLOOD 2 W OZARK 35.49N 93.86W
01/25/2012 FRANKLIN AR LAW ENFORCEMENT
MULTIPLE ROADS IN THE COUNTY WITH WATER OVER THE ROADWAY
SEVERAL INCHES
&&
RBDFlood, Le Flore
- When
- January 25, 3:45 PM CST to January 27, 9:15 PM CST
- Where
- Le Flore County, 2 mi NNE of Panama to 2 mi S of Panama
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.197, -94.656
The Poteau River near Panama rose above its flood stage of 29 feet at 3:45 pm CST on January 25th. The river crested at 34.81 feet at 6:45 pm CST on the 26th, resulting in moderate flooding. The river fell below flood stage at 9:15 pm CST on the 27th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, January 25, 2012$940,000 · EF1 · 24 events
- Tornadoes in Louisiana, January 25, 2012$415,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Texas, January 25, 20121 injured · $140,000 · EF1 · 10 events
- Tornadoes in Texas, January 25, 2012$85,000 · EF1 · 4 events
- Tornado and Damaging Winds in Louisiana, January 25, 20121 injured · $115,000 · EF0 · 8 events
- Tornado and Flash Flooding in Mississippi, January 25 to 26, 2012$26,000 · EF1 · 5 events
- Flash Flooding in Oklahoma, January 25, 2012$50,000 · 2 events
- Flash Flood in Arkansas, January 25, 2012$20,000 · 1 event
- High Wind in Wyoming, January 25, 201268 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 25, 20127 events
- High Wind in Montana, January 25, 201264 kt wind · 5 events
- Flash Flood and Hail in Texas, January 25, 2012$1,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360552.